ADVERTISEMENT

Q. What should I take for unbearable burning sensation in stomach?

Answered by
Dr. Vandana Andrews
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Jul 14, 2020 and last reviewed on: Aug 01, 2020

Hello doctor,

My stomach is burning from the last few months. Sometimes I feel better but sometimes it has become so unbearable. After taking a meal I feel my stomach is overfed. Though I took H pylori treatment few years back I repeat the medication now. And I took Sompraz HP kit as told by my doctor but it is causing loose motion. Now I am confused, how to take and what to take?

#

Hi,

Welcome to icliniq.com.

The burning sensation or acidity as patients often describe is caused by three major things.

1. An ulcer in the stomach.

2. Reflux of acid contents from the stomach to your food pipe.

3. Increase the sensitivity of your stomach lining to acid secretion.

For both things, the idea is to reduce the acid content in your stomach. This can be done by simply taking antacids, but the problem with antacids is that they have a short duration of action. The better and more modern solution is to reduce the acid contents by reducing over a longer period of time by using drugs called proton pump inhibitors. A doctor close to your home can prescribe the same. I suggest you take it for at least two to four months to have a good long term effect. You can take simple antacids along with the proton pump inhibitors to give you additional short term relief.

I hope this helps.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I have acidity and indigestion problem. What to do?

.. through your post. You are suffering from an acid peptic disease, for which you are taking Famotidine at present. Also, your stomach is bloated as mentioned in your post. So you have features of IBS (irritable bowel syndrome), and I would suggest...   Read full

Can severe acid reflux turn my teeth translucent, and cause gums to recede?

.. that you have explained are right. If you have acid reflux problem and in your case, it looks like there is too much of acid refluxing in your mouth from the stomach. This acid can erode your teeth making the enamel thin due to loss of minerals. I...   Read full

My mom gets abdominal pain with burning sensation in stomach after eating. Please help.

.. understand your concern. According to your statement, your mother has been suffering from pain and burning sensation in the abdominal area for few days. She is a known case of COPD (chronic obstructive pulmonary disease) and HTN (hypertension). We...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


The New COVID Variant From South Africa (Omicron)
The World Health Organisation has enlisted Omicron to be a variant of concern. Just scroll down the article to know abou...  Read more»
Managing Diabetes During Festive Season
All the festivals are indirectly a danger sign for diabetic patients. Read this article to know more about how to handle...  Read more»
What You Should Eat and Drink for A Healthy Life!!
Food is essential for our survival, and what we eat definitely impacts our health. We can easily reduce the risk of many...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.